Alert archive / New York / River Flood Warnings in 2014

River Flood Warning 16, NWS Albany, NY

April 15, 2014Warren County, New York

NWS Albany, NY issued this river flood warning at Apr 15, 2014, 6:09 AM EDT for Warren County, New York. It took effect at Apr 15, 2014, 12:14 PM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2014, 6:09 AM EDT (10:09 UTC)
In effect from
Apr 15, 2014, 12:14 PM EDT
Expired
Apr 16, 2014, 10:29 PM EDT
In force
34 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Warren County, NY

The radar

The Albany radar (KENX), 110 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hudson River at North Creek (NCKN6).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WGUS41 KALY 151009
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
609 AM EDT TUE APR 15 2014

NYC113-152209-
/O.NEW.KALY.FL.W.0016.140415T1614Z-140416T2000Z/
/NCKN6.1.ER.140415T1614Z.140416T0600Z.140416T1400Z.NO/
609 AM EDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HUDSON RIVER AT NORTH CREEK.
* FROM THIS AFTERNOON UNTIL WEDNESDAY AFTERNOON.
* AT  5 AM TUESDAY THE STAGE WAS...9.8 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 PM 
  TUESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 10.6 FEET AROUND  
  2 AM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER 10 AM WEDNESDAY.
* IMPACT...AT 11.0 FEET...WATER REACHES MODERATE FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   TUE   TUE   TUE   WED   WED

HUDSON RIVER
  NORTH CREEK   10.0    9.8 TUE 05 AM   9.9  10.1  10.2  10.6  10.2

$$
5 follow-up statements
073 
WGUS81 KALY 151724
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
124 PM EDT TUE APR 15 2014

NYC113-160524-
/O.EXT.KALY.FL.W.0016.000000T0000Z-140417T1030Z/
/NCKN6.1.ER.140415T1330Z.140416T0600Z.140417T0430Z.NO/
124 PM EDT TUE APR 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT NORTH CREEK.
* UNTIL THURSDAY MORNING. 
* AT 1 PM TUESDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 10 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 10.8 FEET BY 2 AM
  WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 12
  AM THURSDAY.
* IMPACT...AT 11 FEET...WATER REACHES MODERATE FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   TUE   TUE   WED   WED   WED

HUDSON RIVER
  NORTH CREEK   10.0   10.2 TUE 01 PM  10.2  10.6  10.8  10.8  10.6

$$
462 
WGUS41 KALY 152021
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
421 PM EDT TUE APR 15 2014

NYC113-160821-
/O.EXT.KALY.FL.W.0016.000000T0000Z-140417T0448Z/
/NCKN6.2.ER.140415T1330Z.140416T0600Z.140416T2248Z.NO/
421 PM EDT TUE APR 15 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... 
 
THE FLOOD WARNING CONTINUES FOR 
  THE HUDSON RIVER AT NORTH CREEK
* UNTIL LATE WEDNESDAY NIGHT.
* AT 4 PM TUESDAY THE STAGE WAS...10.8 FEET. 
* FLOOD STAGE IS 10 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 11.3 
  FEET BY 2 AM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD 
  STAGE AFTER  6 PM WEDNESDAY.
* IMPACT...AT 11 FEET...WATER REACHES MODERATE FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   TUE   WED   WED   WED   WED

HUDSON RIVER
  NORTH CREEK   10.0   10.8 TUE 04 PM  11.0  11.3  10.8  10.4   9.5

$$
924 
WGUS81 KALY 160628
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
228 AM EDT WED APR 16 2014

NYC113-161828-
/O.EXT.KALY.FL.W.0016.000000T0000Z-140417T0900Z/
/NCKN6.2.ER.140415T1330Z.140416T0431Z.140417T0300Z.NO/
228 AM EDT WED APR 16 2014

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT NORTH CREEK.
* UNTIL LATE TONIGHT. 
* AT 2 AM WEDNESDAY THE STAGE WAS 11.5 FEET. 
* FLOOD STAGE IS 10 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* THE RIVER IS NOW CRESTING AND IS FORECAST TO FALL TO BELOW FLOOD
  STAGE AFTER 11 PM WEDNESDAY.
* IMPACT...AT 12 FEET...PORTIONS OF OLD RIVER ROAD ARE INUNDATED WITH
  UP TO THREE FEET OF WATER.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   WED   WED   WED   THU   THU

HUDSON RIVER
  NORTH CREEK   10.0   11.5 WED 02 AM  11.4  10.7  10.2   9.8   9.4

$$
484 
WGUS81 KALY 161619
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1219 PM EDT WED APR 16 2014

NYC113-170419-
/O.CON.KALY.FL.W.0016.000000T0000Z-140417T0900Z/
/NCKN6.2.ER.140415T1330Z.140416T0431Z.140417T0300Z.NO/
1219 PM EDT WED APR 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT NORTH CREEK.
* UNTIL LATE TONIGHT. 
* AT 12 PM WEDNESDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 11 PM WEDNESDAY.
* IMPACT...AT 11.0 FEET...WATER REACHES MODERATE FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   WED   WED   THU   THU   THU

HUDSON RIVER
  NORTH CREEK   10.0   10.8 WED 12 PM  10.7  10.2   9.8   9.4   8.9

$$

NYC091-113-170419-
/O.EXT.KALY.FL.W.0013.000000T0000Z-140417T2315Z/
/HDYN6.2.RS.140415T1700Z.140416T1000Z.140417T1715Z.NO/
1219 PM EDT WED APR 16 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT HADLEY.
* UNTIL THURSDAY EVENING. 
* AT 12 PM WEDNESDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 1 PM THURSDAY.
* IMPACT...AT 17.0 FEET...WATER REACHES MODERATE FLOOD STAGE 
  INUNDATING EAST RIVER ROAD IN SEVERAL SPOTS. WATER ALSO FLOODS OLD 
  BEND ROAD IN THE TOWN OF MOREAU.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   WED   WED   THU   THU   THU

HUDSON RIVER
  HADLEY        14.0   17.7 WED 12 PM  17.3  16.5  15.5  14.7  13.9

$$

NYC091-115-170419-
/O.EXT.KALY.FL.W.0018.000000T0000Z-140417T2230Z/
/FTEN6.2.ER.140415T2046Z.140416T1545Z.140417T1630Z.NO/
1219 PM EDT WED APR 16 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT FORT EDWARD.
* UNTIL THURSDAY EVENING. 
* AT 12 PM WEDNESDAY THE STAGE WAS 27.9 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 12 PM THURSDAY.
* IMPACT...AT 28.0 FEET...WATER ON ROUTE 9N IN CORINTH. FLOODS CELLARS
  IN CORINTH. WATER REACHES FIRST FLOORS ALONG OLD BEND ROAD IN 
  MOREAU.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   WED   WED   THU   THU   THU

HUDSON RIVER
  FORT EDWARD   26.0   27.9 WED 12 PM  27.7  27.4  26.7  26.3  25.9

$$

NYC001-083-091-170419-
/O.EXT.KALY.FL.W.0020.000000T0000Z-140417T2000Z/
/TRYN6.1.ER.140416T1145Z.140417T0000Z.140417T1400Z.NO/
1219 PM EDT WED APR 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT TROY.
* UNTIL THURSDAY AFTERNOON. 
* AT 11 AM WEDNESDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 21.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 22.1 FEET BY 8 PM
  WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 10
  AM THURSDAY.
* IMPACT...AT 21.5 FEET...MINOR FLOOD STAGE. WATER FLOODS ONTO THE 
  MOHAWK WHARF IN VILLAGE OF WATERFORD.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   WED   WED   THU   THU   THU

HUDSON RIVER
  TROY          21.5   21.8 WED 11 AM  22.0  22.1  22.0  21.6  21.3

$$
775 
WGUS81 KALY 170229
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1029 PM EDT WED APR 16 2014

NYC113-170259-
/O.CAN.KALY.FL.W.0016.000000T0000Z-140417T0900Z/
/NCKN6.2.ER.140415T1330Z.140416T0431Z.140416T2309Z.NO/
1029 PM EDT WED APR 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE HUDSON RIVER AT NORTH CREEK.
* AT 9 PM WEDNESDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 10 FEET. 
* IMPACT...AT 10 FEET...WATER REACHES MINOR FLOOD STAGE AND 
  INUNDATES LOW AREAS INCLUDING PORTIONS OF OLD RIVER ROAD UPSTREAM 
  OF THE ROUTE 28N BRIDGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   THU   THU   THU   THU   FRI

HUDSON RIVER
  NORTH CREEK   10.0    9.7 WED 09 PM   9.4   9.0   8.6   8.2   7.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 15, 4:45 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 15, 4:45 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
445 AM EDT TUE APR 15 2014

.SYNOPSIS...
A SLOW MOVING POWERFUL COLD FRONT WILL BRING PERIODS OF RAIN AND
POSSIBLE THUNDERSTORMS TODAY. SOME OF THE RAIN MIGHT BE HEAVY.
BEHIND THE FRONT...WILL COME AN ABRUPT CHANGE TO SHARPLY COLDER
WEATHER BY TONIGHT. RAIN WILL TURN TO ACCUMULATING SNOW ACROSS THE
ADIRONDACKS...AND TO SCATTERED SNOW SHOWERS ACROSS REMAINDER OF THE
REGION. THE SUN WILL RETURN ON WEDNESDAY BUT IT WILL MUCH COOLER
THAN TODAY.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FLOOD WATCH CONTINUES FOR AREAS TO THE NORTH AND EAST OF THE
CAPITAL REGION INCLUDING RENSSELAER COUNTY.

AS OF 430 AM EDT...SHOWER ACTIVITY WAS INCREASING IN ACTIVITY ACROSS
THE REGION AS BROAD ASCENT HAS BEGUN AND MOISTURE CONTINUES TO
INCREASE. UNFORTUNATELY...THICK CLOUDS WILL LIKELY MAKE VIEWING THE
ONGOING LUNAR ECLIPSE NEARLY IMPOSSIBLE TO SEE.

A STRONG COLD FRONT WAS MAKING SLOW BUT STEADY PROGRESS ACROSS
WESTERN NEW YORK...TO THE EAST OF ROCHESTER BUT JUST TO THE WEST OF
DANSVILLE. CLOUDS TOPS WERE COOLING ACROSS THE OHIO VALLEY ALL THE
WAY SOUTH TO THE GULF WHERE LOTS OF CONVECTION WAS FIRING UP. THE
QUESTION COULD THIS CONVECTION ROB US OF SOME MOISTURE?
POSSIBLY...BUT MORE THAN LIKELY...AS OUR REGION COMES UNDERNEATH THE
ENTRANCE OF SLIGHTLY ANTICYLONICALLY CURVED UPPER LEFT JET
APPROACHING 130KTS...UPWARD MOTION WILL INCREASE.

TEMPERATURES OVER OUR REGION HAVE REMAINED EXCEPTIONALLY MILD
...LOWER TO MID 60S FROM THE HUDSON VALLEY EAST...55 TO AROUND
60 FURTHER NORTH AND WEST INCLUDING THE ADIRONDACKS.

A SOUTH BREEZE CONTINUED 5 TO 15 MPH ACROSS THE REGION...GUSTING TO
25 MPH AT TIMES. THESE VALUES WERE DOWN A LITTLE FROM EARLIER IN THE
EVENING.

FOR THE REST OF THE OVERNIGHT...SHOWERS WILL CONTINUE TO INCREASE IN
COVERAGE...AND THERE COULD BE RUMBLE OF THUNDER. TEMPERATURES WILL
ONLY DROP A LITTLE MORE IF AT ALL...BOTTOMING OUT BETWEEN THE MID
50S AND LOWER 60S.

AFTER DAYBREAK...THE SHOWERS WILL EVOLVE INTO A MORE WIDESPREAD RAIN
WHICH COULD BECOME HEAVY BY MIDDAY WELL WEST OF THE HUDSON
VALLEY...AND DURING THE AFTERNOON FROM THE HUDSON EASTWARD.

HIGH TEMPERATURES WILL BE REACHED WELL BEFORE NOON ACROSS THE
ADIRONDACKS...GENERALLY 55 TO 60. FURTHER SOUTH AND EAST...60S WILL
BE COMMON...MID TO UPPER 60S FROM THE HUDSON VALLEY SOUTHEASTWARD.
IF WE WERE TO GET SOME BREAKS OF SUNSHINE (UNLIKELY) SOME SPOTS
COULD BRIEFLY REACH INTO THE 70S...BUT RIGHT NOW WE ARE NOT FORECASTING
THEM TO BE QUITE THAT WARM AS RAIN WILL SERVE TO COOL THE BOUNDARY
DOWN A BIT ON ITS OWN.

SOUTHERLY WIND WILL INCREASE ONCE MORE AHEAD OF THE COLD FRONT. RIGHT
NOW...BASED ON THE WIND PROFILES AND THE FACT THAT MOISTURE SHOULD
PROHIBIT AS GOOD MIXING AS YESTERDAY (DESPITE STRONGER WINDS ALOFT)
WE HAVE NOT ISSUED ANY WIND ADVISORIES. HOWEVER...WE HAVE WIND GUSTS
REACHING UP TO 40 MPH IN THE GRIDS. ALSO...SOME LIMITED INSTABILITY
MIGHT ALLOW FOR A FEW THUNDERSTORMS. ANY THUNDERSTORMS COULD TAP
STRONGER WINDS ALOFT (EVEN IF THEY ARE NOT TALL). THESE COULD BRING
ADDITIONAL WIND GUSTS DOWN SO WE KEPT (THUNDERSTORMS MIGHT CONTAIN
GUSTY WINDS IN THE FORECAST) EVEN THOUGH THE THREAT OF THUNDERSTORMS
LOOKS LOW...AND SEVERE ONES (CONTAINING WIND GUSTS 60 MPH OR HIGHER)
VERY LOW.   SOUTH WIND WILL TURN TO THE WEST ONCE THE FRONT GOES
BY...BY NOON ACROSS THE ADIRONDACKS/WESTERN MOHAWK VALLEY...DURING
THE AFTERNOON THROUGH THE CATSKILLS/HUDSON VALLEY...AND EARLY
EVENING SOUTHEASTERN ZONES.

RAINFALL RATES COULD REACH UP TO HALF AN INCH PER HOUR AT TIMES
RIGHT AHEAD OF THE COLD FRONT AND GENERATE A PLETHORA OF HYDRO ISSUES.
MORE ABOUT THESE CAN BE FOUND IN OUR HYDRO SECTION.

TEMPERATURES BEHIND THIS COLD FRONT HAVE PLUNGED INTO THE 30S IN
OHIO AND EVEN DUNKIRK IN NY. TEMPERATURES WILL DROP QUICKLY THROUGH THE
30S ACROSS THE ADIRONDACKS DURING THE AFTERNOON...CHANGING THE RAIN
INITIALLY TO SLEET AND THEN TO SNOW. FURTHER EAST...TEMPERATURES
WILL DROP INTO THE 30S (40S SOUTHEAST) BY DARK.

TONIGHT...THE FRONT WILL SWEEP TO OUR EAST AND PURE ARCTIC AIR WILL
SEND EVERYONE BELOW FREEZING...GENERALLY MID TO UPPER 20S. FURTHER
NORTH AND WEST TEENS WILL BE COMMON IN THE ADIRONDACKS. A GUSTY WEST
WIND WILL ADD TO THE CHILL BUT AGAIN SHOULD REMAIN JUST BELOW
ADVISORY CRITERIA. THE COLD AIR WILL ALLOW ALL AREAS TO THE RAIN END
AS SOME SNOW SHOWERS.

ACCUMULATION OF SNOW LOOK TO BE 1-4 INCHES ACROSS THE ADIRONDACKS
AND WESTERN MOHAWK VALLEY. THE REMAINDER OF THE REGION COULD SEE A
COATING TO PERHAPS 2 INCHES WITH HIGHER AMOUNTS CONFINED TO THE
HIGHER ELEVATIONS. NO WINTER WEATHER ADVISORIES WERE ISSUED WITH
THIS PACKAGE BUT COULD BE LATER TODAY.

ALL PRECIPITATION LOOKS TO END SHORTLY AFTER MIDNIGHT FOLLOWED BY
PARTIAL CLEAR.

WEDNESDAY WILL BE A MOSTLY SUNNY DAY BUT WITH TEMPERATURES MORE
TYPICAL OF MID MARCH THAN MID APRIL. DAYTIME HIGHS LOOK TO ONLY THE
UPPER 40S IN THE MID HUDSON VALLEY AND LOWER LITCHFIELD...WHILE THE
REMAINDER OF THE HUDSON VALLEY WILL GENERALLY TOP OUT ONLY AROUND 40-45
DEGREES. HIGHER ELEVATIONS WILL REMAIN MAINLY IN THE 30S. A
NORTHWEST BREEZE 10 TO 20 MPH WILL ADD TO THE CHILL AT TIMES.
HOWEVER...A STRONG APRIL SUNSHINE SHOULD NEGATE THAT CHILL A
LITTLE.

WEDNESDAY NIGHT UNDER A MAINLY CLEAR SKY AND DIMINISHING
WIND...IDEAL RADIATIONAL CONDITIONS WILL ENSUE. THE ONLY MITIGATING
FACTOR IS THAT OUR NIGHTTIME HOURS ARE NOW LESS THAN 11 HOURS IN
LENGTH. BY THE END OF THE NIGHT SOME AREAS COULD PICK A LITTLE BIT
OF A SOUTHERLY BREEZE BUT MOST AREAS SHOULD DECOUPLE. LOOK FOR LOWS
AGAIN IN THE TEENS NORTH AND 20S SOUTH. THESE VALUES WILL BE PRETTY
CLOSE TO RECORD LOWS IN SOME CASES...BUT NOT QUITE ECLIPSING THEM.

BY THURSDAY...THE STRONG APRIL SUNSHINE WILL BEGIN TO SLOWLY
MODERATE THIS CHILLING AIRMASS. WE ARE FORECASTING TEMPERATURES TO
CLIMB JUST SHY OF NORMAL HIGHS FOR MID APRILS. THAT WOULD GENERALLY
BE IN THE 50S...UPPER 50S LOCALLY.

HOWEVER...AS HIGH PRESSURE WILL REBUILD OVER US ON THURSDAY NIGHT
FROM THE NORTHEAST  THIS FEATURE WILL PROVIDE A CONTINUATION OF A
MAINLY CLEAR SKY AND LIGHT WIND ONCE MORE. THEREFORE..WE WILL HAVE
AT LEAST ONE MORE NIGHT WITH GENERALLY SUBFREEZING TEMPERATURES IN
THE 20S TO NEAR 30.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE COLD FRONT WILL SWEEP TO OUR EAST AND PURE ARCTIC AIR WILL SEND
EVERYONE BELOW FREEZING...GENERALLY MID TO UPPER 20S. FURTHER NORTH
AND WEST TEENS WILL BE COMMON IN THE ADIRONDACKS. A GUSTY WEST WIND
WILL ADD TO THE CHILL BUT AGAIN SHOULD REMAIN JUST BELOW ADVISORY
CRITERIA. THE COLD AIR WILL ALLOW ALL AREAS TO THE RAIN END AS SOME
SNOW SHOWERS.

ACCUMULATION OF SNOW LOOKS TO BE 1-4 INCHES ACROSS THE ADIRONDACKS
AND WESTERN MOHAWK VALLEY. THE REMAINDER OF THE REGION COULD SEE A
COATING TO PERHAPS 2 INCHES WITH HIGHER AMOUNTS CONFINED TO THE
HIGHER ELEVATIONS. NO WINTER WEATHER ADVISORIES WERE ISSUED WITH
THIS PACKAGE BUT COULD BE LATER TODAY.

ALL PRECIPITATION LOOKS TO END SHORTLY AFTER MIDNIGHT FOLLOWED BY
PARTIAL CLEAR.

WEDNESDAY WILL BE A MOSTLY SUNNY DAY BUT WITH TEMPERATURES MORE
TYPICAL OF MID MARCH THAN MID APRIL. DAYTIME HIGHS LOOK TO ONLY THE
UPPER 40S IN THE MID HUDSON VALLEY AND LOWER LITCHFIELD...WHILE THE
REMAINDER OF THE HUDSON VALLEY WILL GENERALLY TOP OUT ONLY AROUND 40-45
DEGREES. HIGHER ELEVATIONS WILL REMAIN MAINLY IN THE 30S. A
NORTHWEST BREEZE 10 TO 20 MPH WILL ADD TO THE CHILL AT TIMES.
HOWEVER...A STRONG APRIL SUNSHINE SHOULD NEGATE THAT CHILL A
LITTLE.

WEDNESDAY NIGHT UNDER A MAINLY CLEAR SKY AND DIMINISHING
WIND...IDEAL RADIATIONAL CONDITIONS WILL ENSUE. THE ONLY MITIGATING
FACTOR IS THAT OUR NIGHTTIME HOURS ARE NOW LESS THAN 11 HOURS IN
LENGTH. BY THE END OF THE NIGHT SOME AREAS COULD PICK A LITTLE BIT
OF A SOUTHERLY BREEZE BUT MOST AREAS SHOULD DECOUPLE. LOOK FOR LOWS
AGAIN IN THE TEENS NORTH AND 20S SOUTH. THESE VALUES WILL BE PRETTY
CLOSE TO RECORD LOWS IN SOME CASES...BUT NOT QUITE ECLIPSING THEM.

BY THURSDAY...THE STRONG APRIL SUNSHINE WILL BEGIN TO SLOWLY
MODERATE THIS CHILLING AIRMASS. WE ARE FORECASTING TEMPERATURES TO
CLIMB JUST SHY OF NORMAL HIGHS FOR MID APRILS. THAT WOULD GENERALLY
BE IN THE 50S...UPPER 50S LOCALLY.

HOWEVER...AS HIGH PRESSURE WILL REBUILD OVER US ON THURSDAY NIGHT
FROM THE NORTHEAST  THIS FEATURE WILL PROVIDE A CONTINUATION OF A
MAINLY CLEAR SKY AND LIGHT WIND ONCE MORE. THEREFORE..WE WILL HAVE
AT LEAST ONE MORE NIGHT WITH GENERALLY SUBFREEZING TEMPERATURES IN
THE 20S TO NEAR 30.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LONG TERM PORTION OF THE FORECAST SHOULD START OUT WITH
GENERALLY PLEASANT CONDITIONS...WITH NEAR SEASONABLE TEMPS AS A
RIDGE OF HIGH PRESSURE DOMINATES. HOWEVER...UNCERTAINTY INCREASES AS
WE HEAD INTO THE WEEKEND...AS THERE IS SOME SUGGESTION OF AN UPPER
LEVEL IMPULSE APPROACHING FROM THE GREAT LAKES OR OHIO VALLEY REGION
REACHING THE AREA...ALONG WITH SOME POSSIBLE INFLUX OF SOME
GULF/ATLANTIC MOISTURE...CREATING CLOUDS AND SOME RAIN SHOWERS.
SOMEWHAT UNSETTLED CONDITIONS COULD LINGER INTO SUNDAY BEFORE
GRADUAL IMPROVEMENT BY MONDAY.

FOR FRI INTO FRIDAY NIGHT...A LOW LEVEL RIDGE OF HIGH PRESSURE
SHOULD EXTEND INTO THE REGION FROM THE CANADIAN MARITIMES...KEEPING
OUR REGION GENERALLY DRY INTO EARLY FRIDAY NIGHT. AS THE SYSTEM TO
OUR WEST AND INCREASING ATLANTIC MOISTURE CONVERGE ON THE REGION
LATE FRIDAY NIGHT...POPS HAVE BEEN INCREASED TO SLIGHT TO LOW
CHANCE. HIGHS FRIDAY WILL BE IN THE MID 50S TO LOWER 60S. LOWS
FRIDAY NIGHT IN THE 30S.

SAT-SUN...MOST MODELS AND ENSEMBLE SUITES SUGGEST THAT A SHORTWAVE
APPROACHING FROM THE GREAT LAKES REGION BRINGS SOMEWHAT UNSETTLED
CONDITIONS TO THE REGION...ESP ON SAT...WITH SOME RAIN SHOWERS.
ANOTHER DISTURBANCE ALSO IS EXPECTED TO PASS TO THE SOUTHEAST OF THE
REGION. THESE TWO DISTURBANCES ARE FORECAST TO REMAIN UNPHASED AT
THIS TIME. IN ADDITION...THE SOUTHERN DISTURBANCE MAY LIMIT THE
MOISTURE AVAILABILITY TO THE NORTHERN SYSTEM. NEVERTHELESS...WILL
KEEP 40-50 PERCENT POPS FOR SHOWERS ON SAT...TAPERING TO AROUND 30
PERCENT SATURDAY NIGHT...THEN TO 20 TO 30 PERCENT SUNDAY. HIGHS
SATURDAY AND SUNDAY WILL BE IN THE 50S. LOWS SATURDAY NIGHT IN THE
MID 30S TO LOWER 40S.

A BRIEF PERIOD OF DRY WEATHER SUNDAY NIGHT...THEN ANOTHER SYSTEM
APPROACHING FROM THE GREAT LAKES WILL RESULT IN A SLIGHT CHANCE TO
LOW CHANCE FOR SHOWERS ON MONDAY. LOWS SUNDAY NIGHT WILL BE IN THE
MID 30S TO AROUND 40. HIGHS MONDAY IN THE MID 50S TO AROUND 60.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST OVERNIGHT AND
TUESDAY...PASSING ACROSS THE TAF SITES TUESDAY AFTERNOON. RAIN
SHOWERS FOR THE REST OF TONIGHT INTO EARLY TUESDAY MORNING WILL BE
SPOTTY AND HAVE MAINLY INDICATED VCSH AT THE KALB/KGFL/KPOU/KPSF TAF
SITES...BUT A STRATUS DECK SHOULD DEVELOP ACROSS THE REGION BEFORE
SUNRISE AND HAVE INDICATED MVFR TO OCCASIONAL IFR CONDITIONS AT THE
TAF SITES AFTER 08-09Z.

FROM MID MORNING ON EXPECT WIDESPREAD SHOWERS/RAIN WITH MAINLY IFR
CONDITIONS AT ALL THE TAF SITES INTO MONDAY EVENING. DURING THE
EVENING IT WILL LIKELY GET COLD ENOUGH FOR A WINTRY MIX OF PCPN AT
KGFL/KALB/KPSF (GENERALLY AFT 16/01Z). AT KPOU THE STEADY PCPN
SHOULD END BEFORE IT GETS COLD ENOUGH FOR MIXED PCPN. AFTER ABOUT
04-05Z EXPECT JUST FLURRIES AT THE TAF SITES WITH CONDITIONS
IMPROVING TO MVFR.

STRONG SOUTHERLY WINDS WILL CONTINUE UNTIL THE COLD FRONT PASSES
DURING THE AFTERNOON WITH SPEEDS OF 12-18 KTS AND GUSTS OF 20 TO 27
KTS FORECAST. THERE SHOULD BE A SLIGHT DECREASE IN THE WINDS EARLY
THIS MORNING (AROUND SUNRISE). BEHIND THE COLD FRONT THE WINDS WILL
SHIFT TO THE WEST OR NORTHWEST AND REMAIN STRONG. WIND GUSTS COULD
EXCEED 30 KTS...ESPECIALLY AT KALB.

OUTLOOK...
WEDNESDAY: LOW OPERATIONAL IMPACT.BREEZY  NO SIG WX.
WEDNESDAY NIGHT THROUGH FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.

&&

.FIRE WEATHER...
...THERE IS A CHANCE FOR THUNDERSTORMS WITH GUSTY WINDS TODAY...

MOST OF OUR REGION IS NOW SNOW FREE. THE ONLY EXCEPTION WAS ACROSS
THE ADIRONDACKS WHERE SNOW COVER REMAINED.

A SOAKING RAIN IS FORECAST FOR ALL REGIONS WITH OVER A QUARTER OF AN
INCH TODAY. A "WET FLAG" WAS ASSIGNED TO ALL FWM SITES ON MONDAY.

A STRONG COLD FRONT WILL DRIVE MUCH COLDER AIR INTO THE REGION BY
TONIGHT. RAIN WILL CHANGE TO SNOW ACROSS THE ADIRONDACK BY DAY/ END
WITH A MINOR ACCUMULATION EXPECTED THROUGH THIS EVENING. THE
REMAINDER OF THE REGION COULD SEE RAIN ENDING AS SNOW SHOWERS THIS
EVENING...WITH COATING OF SNOW POSSIBLE.

SUNSHINE RETURNS ON WEDNESDAY ALONG WITH A BRISK WEST WIND 5 TO 15
MPH...BUT GUSTING UP TO 25-30 MPH.

DRY CONDITIONS ARE EXPECTED WITH MODERATING TEMPERATURES THURSDAY
AND FRIDAY.

&&

.HYDROLOGY...
A FLOOD WATCH IS IN EFFECT FOR TUESDAY MORNING THROUGH WEDNESDAY
MORNING FOR THE ADIRONDACKS/MOHAWK VALLEY/LAKE GEORGE SARATOGA
REGION CENTRAL AND NORTHERN TACONICS...SOUTHERN VERMONT AND THE NORTHERN
BERKSHIRES.

WE ALREADY HAVE SOME HYDRO ISSUES DUE TO RAPID SNOWMELT...THANKS TO
NOT ONLY WARM AFTERNOON HIGHS...BUT TEMPERATURES REMAINING WAY ABOVE
FREEZING AT NIGHT.

SCATTERED SHOWERS WILL EVOLVE INTO A WIDESPREAD RAIN TODAY ACROSS
THE REGION. AS A STRONG COLD FRONT PLOWS INTO AN INCREASINGLY MOIST
AIR MASS...WITH PWATS APPROACHING 1.5 INCHES...BY AFTERNOON A LINE
OF VERY HEAVY TO TORRENTIAL SHOWERS IS POSSIBLE. RAINFALL RATES
COULD APPROACH HALF AN INCH PER HOUR AT TIMES. OVERALL WE ARE
LOOKING FOR 1-2 INCHES OF RAIN. IF THUNDERSTORMS WERE TO
HAPPEN...AMOUNTS COULD LOCALLY EXCEED 2 INCHES...PERHAPS CLOSER TO 3
INCHES.

THIS TYPE OF RAIN WILL LIKELY RESULT IN MARKED RISES ON MOST RIVERS
AND STREAMS. SEVERAL POINTS ON OUR RIVERS ARE PROJECTED TO REACH
MINOR OR EVEN MODERATE FLOOD. ALSO...THE HEAVY RAIN RATE WILL LIKELY
LEAD TO SOME PONDING OF WATER ON ROADWAYS AND AREAS OF POOR
DRAINAGE. THERE IS EVEN A SLIGHT CHANCE A LOCALIZED FLASH FLOODING.
RIGHT NOW THE THREAT OF FLASH FLOODING WAS NOT ENOUGH TO WARRANT A
FLASH FLOOD WATCH AS THE CHANCES ARE UNDER 25 PERCENT BUT CERTAINLY
POSSIBLE. PLEASE REFER BACK TO THE PORTION OF THE AFD LATER ON IF
YOU ARE CONCERNED ABOUT THE POTENTIAL FOR ANY FLOODING.

AS COLDER AIR POURS IN BEHIND THE COLD FRONT...RAIN WILL TURN TO
SNOW ACROSS THE ADIRONDACKS LATE THIS AFTERNOON AND
EVENING...PRODUCING MINOR ACCUMULATIONS. FURTHER SOUTH AND
EAST...THE PRECIPITATION COULD EVEN END AS SNOW SHOWERS WITH A
COATING IN PLACES.

THIS COLDER AIR WILL DRIVE TEMPERATURES BELOW FREEZING EVERYWHERE
OVERNIGHT...THUS SLOWING DOWN THE RUNOFF. HOWEVER...LARGE STEM
RIVERS WILL CONTINUE TO RISE AND NOT CREST UNTIL WEDNESDAY.

DRY WEATHER IS IN STORE WEDNESDAY THROUGH FRIDAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NYZ032-033-038>043-
     050-053-054-082>084.
MA...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MAZ001.
VT...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...GJM
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Apr 15, 4:58 AM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
458 AM EDT TUE APR 15 2014

MAZ001-NYZ032-033-038>043-050-053-054-082>084-VTZ013>015-161100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SOUTHERN SARATOGA-WESTERN RENSSELAER-
EASTERN RENSSELAER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
458 AM EDT TUE APR 15 2014

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES OF WESTERN
MASSACHUSETTS...THE ADIRONDACKS...WESTERN MOHAWK VALLEY...LAKE
GEORGE AREA...CENTRAL AND NORTHERN TACONICS EAST CENTRAL NEW YORK
AS WELL AS SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

 ALSO...NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WHICH MIGHT
CONTAIN GUSTY WINDS TO 50 MPH. THUNDERSTORMS WILL GENERALLY MOVE
SOUTHWEST TO NORTHEAST AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE REQUESTED LATER TODAY.

CTZ001-013-MAZ025-NYZ047>049-051-052-058>061-063>066-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-WESTERN ALBANY-
EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
458 AM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TODAY. THUNDERSTORMS
MIGHT CONTAIN GUSTY WINDS UP TO 50 MPH AS THEY MOVE FROM SOUTHWEST
TO NORTHEAST AROUND 40 MPH.

RAINFALL COULD BE HEAVY TODAY...PRODUCING SIGNIFICANT WITHIN BANK
RISES ON SOME RIVERS AND STREAMS AS WELL AS PONDING OF WATER IN
AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:10 PM EDTSpecial Weather StatementALYOneida50 min
Apr 14, 10:11 PM EDTRiver Flood WarningALYHamilton40 hr
Apr 15, 6:41 AM EDTRiver Flood WarningALYHerkimer54 hr
Apr 15, 7:33 AM EDTRiver Flood WarningALYSaratoga, Washington56 hr
Apr 15, 10:06 AM EDTAreal Flood WarningALYHerkimer12 hr
Apr 15, 11:25 AM EDTAreal Flood WarningALYHamilton12 hr
Apr 15, 11:42 AM EDTRiver Flood WarningALYHerkimer, Oneida46 hr
Apr 15, 12:03 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga46 hr
Apr 15, 12:17 PM EDTAreal Flood AdvisoryALYSchoharie6 hr
Apr 15, 12:38 PM EDTSpecial Weather StatementALYAlbany, Rensselaer, Saratoga, Schenectady, Washington22 min
Apr 15, 1:12 PM EDTSpecial Weather StatementALYWashington48 min
Apr 15, 1:57 PM EDTSpecial Weather StatementALYDutchess48 min
Apr 15, 3:55 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr

Nearby

River Flood Warnings in New York, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.